Solutions globales (-<t<+) des systèmes paraboliques de lois de conservation
Annales de l'Institut Fourier, Volume 48 (1998) no. 4, p. 1069-1091

We consider either the boundary value problem, in the domain x>0, or a kind of Cauchy problem, for parabolic systems of conservation laws:

tu+xf(u)=x2u.

The flux f is chosen so as to make the inviscid system t u+ x f(u)=0 hyperbolic. We are concerned with the interaction of several (usually two) one-dimensional patterns. One of them at least will be a viscous shock wave, so that we suppose that at least one characteristic field is genuinely nonlinear. The other one may also be a viscous shock wave, either of the same family as the former or not, as well as a boundary layer, in the case of an IBVP. We then ask that the jacobian df be invertible, so that the boundary is not characteristic, regarding the hyperbolic system. This problem takes its origin in the question of stability of the vanishing viscosity method for hyperbolic systems of conservation laws. The interaction is described by means of global-in-time solutions of the parabolic problem, with the unusual range -<t<+. However the problem resembles a Cauchy problem, with a given asymptotics as t-. We give here an existence proof of such special solutions. In the scalar case, the interaction (that is the asymptotic behaviour as time tends to +) is completely described, using a result of Freistühler and the author [L 1 -stability of shock waves in scalar viscous conservation laws, Com. Pure Appl. Math., vol 51 (1998), 291-301]. For systems, the existence is proved only for weak incident shock waves, mainly because these need to be dynamically stable in L 2 .

Nous considérons ici des solutions particulières des systèmes paraboliques de lois de conservation dans le domaine x>0 ou bien pour x :

tu+xf(u)=x2u.

Nous faisons l’hypothèse que le système réduit t u+ x f(u)=0 est hyperbolique. Notre but est la description de l’interaction d’ondes simples, mono-dimensionnelles, le plus souvent deux ondes exactement. L’une d’elle, au moins, est une onde de choc (pour le système réduit) visqueuse (pour le système parabolique). Il y a donc a priori un champ caractéristique vraiment non linéaire. L’autre peut être également une onde choc, pour la même famille ou bien pour une autre, ou encore être une couche limite, c’est-à-dire une solution stationnaire avec une condition de Dirichlet. Dans ce cas, on suppose que le bord n’est pas caractéristique. Cette question trouve sa source dans l’analyse de la méthode de viscosité appliquée à l’étude des systèmes hyperboliques de lois de conservation.

L’interaction est décrite ici par des solutions globales en temps, dans le domaine inhabituel -<t<+. On reste cependant dans le cadre du problème de Cauchy, avec un comportement prescrit lorsque le temps décroît vers -. Nous obtenons un théorème d’existence de telles solutions, lorsque les ondes incidentes sont d’amplitude assez petite. Dans le cas scalaire, le résultat a lieu sans cette restriction et nous pouvons de plus, en suivant l’analyse de Freistühler et de l’auteur [L 1 -stability of shock waves in scalar viscous conservation laws, Com. Pure Appl. Math., vol 51 (1998), 291-301], décrire totalement l’interaction, c’est-à-dire le comportement asymptotique quand le temps tend vers l’infini.

@article{AIF_1998__48_4_1069_0,
     author = {Serre, Denis},
     title = {Solutions globales $(-\infty <t<+\infty )$ des syst\`emes paraboliques de lois de conservation},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {48},
     number = {4},
     year = {1998},
     pages = {1069-1091},
     doi = {10.5802/aif.1649},
     zbl = {0917.35076},
     mrnumber = {99m:35130},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_1998__48_4_1069_0}
}
Solutions globales $(-\infty 
            
          

[1] C. Bardos, A.-Y. Leroux, J.-C. Nédélec, First order quasilinear equations with boundary conditions, Comm. in PDEs, vol. 4 (1979), 1017-1034. | MR 81b:35052 | Zbl 0418.35024

[2] A. Benabdallah, Le “p-système” dans un intervalle, C. R. Acad. Sci. Paris, vol. 303 (1986), 123-126. | MR 87k:35023 | Zbl 0607.35061

[3] A. Benabdallah, D. Serre, Problèmes aux limites pour des systèmes hyperboliques non linéaires de deux équations à une dimension d'espace, C. R. Acad. Sci. Paris, vol. 305 (1987), 677-680. | MR 89g:35067 | Zbl 0632.35040

[4] K. N. Chuey, C. C. Conley, J. K. Smoller, Positively invariant regions of nonlinear diffusion equations, Indiana Univ. Math. J., vol. 26 (1977), 373-392. | MR 55 #3541 | Zbl 0368.35040

[5] R. J. Diperna, Convergence of approximate solutions to conservation laws, Arch. Rat. Mech. Anal., vol. 82 (1983), 27-70. | MR 84k:35091 | Zbl 0519.35054

[6] F. Dubois, P. Lefloch, Boundary conditions for nonlinear hyperbolic systems of conservation laws, J. Diff. Equ., vol. 71 (1988), 93-122. | MR 89c:35099 | Zbl 0649.35057

[7] H. Freistühler, D. Serre, L1-stability of shock waves in scalar viscous conservation laws, Comm. Pure Appl. Math., vol. 51 (1998), 291-301. | Zbl 0907.76046

[8] H. Freistühler, D. Serre, En préparation.

[9] M. Gisclon, Étude des conditions aux limites pour un système strictement hyperbolique, via l'approximation parabolique, J. Maths. Pures & Appl., vol. 75 (1996), 485-508. | MR 97f:35129 | Zbl 0869.35061

[10] M. Gisclon, D. Serre, Étude des conditions aux limites pour un système strictement hyperbolique, via l'approximation parabolique, C. R. Acad. Sci. Paris, vol. 319 (1994), 377-382. | MR 95e:35119 | Zbl 0808.35075

[11] J. Goodman, Z. Xin, Viscous limits for piecewise smooth solutions to systems of conservation laws, Arch. Rat. Mech. Anal., vol. 121 (1992), 235-265. | MR 93k:35167 | Zbl 0792.35115

[12] D. Serre, Systèmes de lois de conservation. Diderot, Paris, 1966.